Drug interactions between Gilenya and tizanidine
Interactions between your drugs
Applies to: tizanidine and Gilenya (fingolimod)
Before starting fingolimod, let your doctor know if you are currently receiving treatment with tiZANidine. Using fingolimod in this situation can increase the risk of an irregular heart rhythm that may be serious and potentially life-threatening, although it is a relatively rare side effect. This is most likely to occur early on after you start treatment with fingolimod, especially within the first 20 hours after the first dose. You may also be more susceptible if you have a heart condition called congenital long QT syndrome, other cardiac diseases, conduction abnormalities, or electrolyte disturbances (for example, magnesium or potassium loss due to severe or prolonged diarrhea or vomiting). On the other hand, it may be alright for you to use these medications together if you have been stable on fingolimod therapy for over a month while you start treatment with tiZANidine. Talk to your doctor if you have any questions or concerns. Your first dose of fingolimod must be taken at your doctor's office or a hospital, and you will need to be observed for 6 hours or more afterwards. In the event that you restart the medication after an interruption in treatment, you may need to take the first dose again under medical observation depending on how long you were on the medication before you stopped, and how many days the interruption lasted. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications, whether together or alone. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No interaction information available.|
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.